Alert archive / Kansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 240, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Sep 3, 2000, 6:58 PM CDT for Clark County, Ford County, Kansas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Sep 3, 2000, 6:58 PM CDT (23:58 UTC)
- Expired
- Sep 3, 2000, 7:45 PM CDT
- In force
- 47 min
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Clark County, KS, Ford County, KS
The radar
The Dodge City radar (KDDC), 34 km from the middle of the area, began a volume at 00:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 12.0 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 69 J/kg
- Mixed-layer CIN
- -469 J/kg
- Mixed-layer LCL
- 2783 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 250 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDDC 032359 SVRDDC KSC025-057-040045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 658 PM CDT SUN SEP 3 2000 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEAST CLARK COUNTY IN SOUTHWEST KANSAS SOUTHEAST FORD COUNTY IN SOUTHWEST KANSAS * UNTIL 745 PM CDT * AT 658 PM CDT...DODGE CITY DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES SOUTHWEST OF BUCKLIN...MOVING NORTHEAST AT 25 MPH. * SOME LOCATIONS AFFECTED BUCKLIN AT 720 PM CDT THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING... HAIL THE SIZE OF PENNIES WINDS UP TO 60 MILES AN HOUR VERY HEA0VY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING LAT...LON 3762 9990 3732 9989 3731 9957 3763 9956 GERARD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 2:39 PM CDT, 4 hours 19 minutes earlier.
Area forecast discussion, Sep 3, 2:39 PM CDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 239 PM CDT SUN SEP 3 2000 UPPER WAVE THAT CAUSED LAST NIGHT'S CONVECTION CONTINUES TO MOVE EAST AWAY FROM THE AREA. WITH NEXT WAVE EVIDENT OVER NORTHWESTERN COLORADO AND CONVECTION TRYING TO GO AGAIN OVER SOUTHEASTERN COLORADO, WILL GO AHEAD AND SHOTGUN LOW POPS FOR ALL OF THE CWA TONIGHT. THE NW COLORADO UPPER WAVE IS FORECAST TO ROUND THE UPPER HIGH AND MOVE OVER CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS BY 18Z MONDAY. THEREFORE, WILL KEEP A LOW POP FOR THE NORTHERN COUNTIES FOR MONDAY MORNING CONVECTION. ALL MODELS CONTINUE TO ADVERTISE THE UPPER HIGH'S MOVEMENT NORTH BY 0Z TUESDAY. THEREFORE, THINK THAT ANY AREAS OF CONVECTION WILL ALSO SHIFT TO THE NORTH WITH TIME. UPSHOT HERE IS THAT I WILL KEEP THE DRY FORECAST GOING INTO TUESDAY AND ALSO CONTINUE WITH VERY WARM TEMPS THROUGH TUESDAY. ONLY FLY IN OINTMENT IS THAT THE EASTERN CWA COULD EXPERIENCE A BACKDOOR FROPA TUESDAY. MODELS ARE CONSISTENT WITH ADVERTISING A SURFACE HIGH PRESSURE TO OUR NORTHEAST AND A FRONT SOMEWHERE OVER CENTRAL KANSAS. AT THIS TIME, I WON'T GET EXCITED ABOUT POPS AND LOWER TEMPS IN THE EAST, BUT THIS NEEDS TO BE WATCHED. I WILL HOWEVER, TREND DOWN SLIGHTLY ON THE TEMPS OVER THIS AREA. REST OF THE CWA WILL BE RATHER HOT ON TUESDAY AS WELL. EXTENDED... ECMWF AND MRF IN PRETTY GOOD AGREEMENT AS UPPER HIGH WILL REMAIN PARKED OVER THE SOUTHERN PLAINS AND LOW PRESSURE SYSTEM OVER NORTHWEST PULLS OUT ACROSS THE NORTHERN PLAINS. THIS WILL BRING A PACIFIC FRONT SOUTH INTO THE CENTRAL PLAINS BY WED OR THURS. DO NOT THINK THE FRONT WILL BE VERY STRONG AND THINK IT WILL BE A SHALLOW FEATURE SIMILAR TO THE ONE THAT CAME THROUGH THE AREA LAST WEEK. FMR DROPS TEMPS INTO UPPER 70S TO NEAR 80 FOR THE LATER PERIODS BUT THINK IT IS A BIT TOO COOL. LIKE THE MRF MOS NUMBERS BETTER AND WILL GO CLOSER TO THEM THROUGHOUT THE FORECAST PERIOD. WILL CONTINUE WITH GOING FORECAST THAT DOES NOT MENTION PRECIP AS SHORTWAVES WILL TEND TO RIDE OVER THE TOP OF THE RIDGE NORTH OF OUR AREA. PRELIMINARY GUIDANCE FOR COORDINATION ONLY. OFFICIAL FORECASTS ARE CONTAINED WITHIN THE DODGE CITY ZONE FORECAST. DDC 063/104 067/100 063 200 GCK 061/102 065/099 060 200 EHA 063/099 065/099 066 300 LBL 063/105 066/101 062 200 HYS 067/101 068/099 062 220 P28 070/104 072/100 068 200 .DDC...NONE. MCCAMMON/COLEMAN/REITER
Nearby
Severe Thunderstorm Warnings in Kansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.